Multiple food allergies

Patient

Q: I've suffered from food allergies since 2009. It manifested as itching, eczema and now the right side of my face, including my eye, is swelling (new onset since last Friday 2/27). My PCP has started a Medrol cycle. Have you ever heard of this happening?

Symptoms:  Entire right side of my face swells after I eat anything.
Doctor

A:   Hi.
Thanks for your query, albeit a rare but a known problem.

We have seen this a few times during the course of a routine practice.
Since you have been suffering from food allergies since 2009, I am sure you must have maintained a diary notifying all the factors that initiate or enhance the reactions hence caused.
I would advise you and the family members to write down everything related to such incidences.
This should be in the form of following:
The foods and beverages.
Their contents such as preservatives used in some foods.
The additives used.
Colorants
Ready-made spices and taste enhancers used at table-top bottles.
Once the list is made, you have to avoid all such foods and beverages strictly.

I would further advise you the following:
Strictly use homemade fresh foods without any packaged products used to add to the preparations.
Boiled and cooled water only. One can never tell the additives used to bottled water.
Consult an Allergy Specialist Doctor with the diary you have maintained. This will help him the most to give further advice, evaluate the problems and ask for investigations and plan for the additional treatment.
You have to be very careful even with the medicines, supplements and any substance you use for wearing on your body like clothing, make-up materials, Deodorants, scents, perfumes, jewellery etc.

I hope this answer helps to get started for proper evaluation, investigations and management.
Remember the dictum: Anything under the sun, including the sun can cause allergy. And prevention is better than treatment.

Related Q&A

Q: I have regular steaching of one side jaw in my mouth .but do not have any pain whats the reason

Q: Red pimples scattered on top of my foot? I had alopecia and took steroid injections to my head for 1 year.

Q: When I eat/use items containing Vitamin E I get a rash on the inside of my elbow. The skin becomes reddish and there ...

Q: I need help, I'm unable to sneeze , usually I sneeze regularly now I feel the sensation and desire to do it but somet...

Q: I broke out in red rashes all over my body except for my face and my knees to my ankles. I have been using prednozone...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews